MAUDE Adverse Event Report: MEGADYNE MEDICAL PRODUCTS, INC. E-Z CLEAN PNCL BTN HLSTR; E-Z CLEAN PENCIL BUTTON HOLSTER

MEGADYNE MEDICAL PRODUCTS, INC. E-Z CLEAN PNCL BTN HLSTR; E-Z CLEAN PENCIL BUTTON HOLSTER
Model Number 0035H
Medical Device Problem Code Self-Activation or Keying (1557)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch #: unknown.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The dhr review of the reported lot number confirmed that the product was produced accomplishing quality requirements and released according to established procedures.Additional information was requested, and the following was obtained: was the pencil inspected before use? (e.G.Inspection of packaging, nicks on cable insulation, damage of the active electrode, looseness of the active electrode, cord connection to the generator, esu inspection, etc.) no further information is available.Was the defect discovered before or after pencil application to the patient? the issue occurred before the procedure.No further information is available.What type of electrolyte irrigation solution was used? no further information is available.Was the surgical procedure performed in an oxidizer (oxygen or nitrous oxide) enriched environment? no further information is available.Were flammable agents used? no further information is available.Were there any bends, kinks, or knots present on the electrosurgical cord at the time of defect discovery? no further information is available.Was the pencil tested prior to its application to the patient? no further information is available.Type of surgical procedure being performed at the time of defect discovery? no further information is available.Was the active electrode bent or modified at any time? if yes, was it bent before or during the procedure? no further information is available.Was a safety holster used? if yes, where was it located during the procedure? no further information is available.What was the duration of the surgical procedure? no further information is available.Generator model? no further information is available.Generator power settings? no further information is available.Is a photo of the affected site available? no further information is available.Size of the affected site? no further information is available.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during an unknown procedure, the device could cut but did not activate coagulation in the pre-use check.In addition, even when the button is not pressed, the cut and coagulation were sometimes activated.The device was not used for the patient.Another device was used to complete the case.There were no adverse consequences for the patient.No further information is available.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 9/3/2020.Investigation summary: the device was received with no apparent damage.The instrument was tested for continuity and failed.The device was disassembled to inspect internal components and moisture residues were found at the switch interfering with the proper functioning of the device.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.Confirmed as use related.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post market surveillance.

Brand Name
E-Z CLEAN PNCL BTN HLSTR
Common Device Name
E-Z CLEAN PENCIL BUTTON HOLSTER
Manufacturer (Section D)
MEGADYNE MEDICAL PRODUCTS, INC.
11506 south state street
draper UT 84020
MDR Report Key10356125
Report Number1721194-2020-00043
Device Sequence Number2624444
Product Code GEI
UDI-Device Identifier10614559100493
UDI-Public10614559100493
Combination Product (Y/N)N
PMA/510(K) Number
K965054
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Model Number0035H
Device Catalogue Number0035H
Device Lot Number1807193
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/12/2020
Initial Date Received by Manufacturer 07/15/2020
Supplement Date Received by Manufacturer08/12/2020
Initial Report FDA Received Date08/03/2020
Supplement Report FDA Received Date09/03/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENERATOR.